Colorado, 2019High Wind in Colorado, December 29, 2019
December 29, 2019 · NWS GLD · 1 event in 1 county or zone
Wind gusts up to 60 mph were measured on the backside of a passing winter system in east-central Colorado.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Wind gusts up to 60 mph were measured on the backside of a passing winter system in east-central Colorado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Dec 29, 2:24 PM MST, 1 minute earlier.
Area forecast discussion, Dec 29, 2:24 PM MST, 1 minute before
Area Forecast Discussion
National Weather Service Goodland KS
224 PM MST Sun Dec 29 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 210 PM MST Sun Dec 29 2019
Tonight...snowfall associated with wraparound moisture on the
backside of an upper level low pressure area in southern Minnesota
will come to an end around sunset. Some mid and high level clouds
are forecast to move into the northern half of the area from the
north otherwise it will be dry. Low temperatures range from the low
to upper teens in far eastern Colorado to the upper teens to mid 20s
east of the CO/KS border. Northwest winds of 20 to 30 mph will
continue.
Monday...any cloud cover will slowly dissipate through the day. It
will remain windy with northwest winds gusting in the 25 to 35 mph
range as we remain under the influence of a strong low pressure
system near the Great Lakes. High temperatures are expected to reach
the low to upper 30s. Any areas with snow cover may only reach the
low 30s.
Monday night-Tuesday night...dry weather expected with little if any
cloudiness. Low temperatures Monday night in the single digits to
mid teens in far eastern Colorado, low to mid teens east of the
CO/KS border. High temperatures Tuesday in the upper 30s to mid 40s.
Low temperatures Tuesday night in the low to upper teens.
.LONG TERM...(Wednesday through Sunday)
Issued at 224 PM MST Sun Dec 29 2019
Long range models are in agreement about the overall upcoming
pattern in days 4 through 7. The exact location and intensity of
some of the features differ between the models. The overall pattern
starting Wednesday is a closed low moves across the Baja of
California. A trough in the main flow develops and envelops the
closed low over the U.S./Mexico border Thursday. The trough moves
eastward out of the Tri-State area Friday night/Saturday as a ridge
moves in behind. The GFS and GEFS differ from the ECMWF in terms of
amplitude and intensity of the ridge. A trough skims the northern
edge of the central Plains over the weekend. The ECMWF moves the
ridge through the area faster than the GFS and GEFS.
Leeside troughing extends southward along the Front Range by
Wednesday associated with a low over south-central Canada. As the
trough moves eastward into the central U.S. by Thursday, a cold
front moves across the Tri-State region. The trough moves eastward
into the Midwest by Friday as high pressure moves into the central
Plains. Another low moves into the northern Midwest by Saturday
pulling another cold front through the area.
Winds will be gusty behind the upcoming cold fronts this week. Gusts
up to 40 mph will be possible. Dry conditions are currently
expected through most of the extended forecast period. There is a
slight chance for some snow, primarily in eastern Colorado and
into far southwest Nebraska, Wednesday night into Thursday
morning. The forecast seems to be flip flopping regarding the
precipitation chances Wednesday night.
High temperatures will be in the 40s and 50s through Saturday
before the second cold front drops highs into the upper 30s to
mid-40s next Sunday. Lows will range from the mid-teens to upper
20s.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 940 AM MST Sun Dec 29 2019
KGLD, vfr conditions expected through the period. Light snow will
be possible from taf issuance through about 21z with northwest
winds gusting over 40kts. Visibility restrictions could drop to
5sm at times. For tonight northwest winds gusting to around 30kts
expected increasing late morning Monday.
KMCK, sub vfr cigs/vis in light snow expected from taf issuance
through about 20z. Winds will continue to gust to around 35kts
from the northwest. From 21z-23z some light snow remains possible
on the backside of departing storm system, visibilities do not
appear to be impacted and winds will continue from the northwest
gusting around 40kts. For tonight northwest winds gusting around
30kts expected. On Monday wind gusts approach 35kts at the end of
the taf period.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory until 8 PM CST this evening for KSZ003-
004-015-016-029.
CO...NONE.
NE...Winter Weather Advisory until 8 PM CST this evening for NEZ081.
&&
SHORT TERM...99
LONG TERM...NEWMAN
AVIATION...99Hazardous weather outlook, Dec 29, 11:35 AM MST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1135 AM MST Sun Dec 29 2019
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301200-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
1135 AM MST Sun Dec 29 2019 /1235 PM CST Sun Dec 29 2019/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A Winter Weather Advisory remains in effect for southwest Nebraska
and a good portion of northwest Kansas. Adverse travel conditions
associated with snow, blowing snow, and strong northwest winds
gusting 40 to 50 mph are possible.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...
Strong northwest winds gusting 35 to 45 mph are expected through the
day Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Local storm report, Dec 29, 10:38 AM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1038 AM MST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW 13 N MAX 40.30N 101.40W
12/29/2019 M1.5 INCH DUNDY NE CO-OP OBSERVER
TOTAL SNOWFALL IN PREVIOUS 24 HOURS.
&&Local storm report, Dec 29, 1:52 PM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
152 PM MST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM NON-TSTM WND GST 4 ENE GEM 39.44N 100.83W
12/29/2019 M49 MPH THOMAS KS MESONET
MESONET STATION FW0981 REXFORD.
&&Local storm report, Dec 29, 1:53 PM MST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
153 PM MST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND GST 1 W KIT CARSON 38.76N 102.81W
12/29/2019 M52 MPH CHEYENNE CO MESONET
MESONET STATION UP729 0.5 W KIT CARSON
(UPR).
&&Local storm report, Dec 29, 1:54 PM MST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
154 PM MST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND GST 4 W WALLACE 38.92N 101.67W
12/29/2019 M49 MPH WALLACE KS MESONET
MESONET STATION K5WLC 4.4 W WALLACE (KSKTA).
&&Local storm report, Dec 29, 2:04 PM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
204 PM MST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM NON-TSTM WND GST 1 NNE GOODLAND 39.37N 101.70W
12/29/2019 M49 MPH SHERMAN KS ASOS
ASOS STATION KGLD GOODLAND.
&&Local storm report, Dec 29, 2:05 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
205 PM MST SUN DEC 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM NON-TSTM WND GST 4 ENE GEM 39.44N 100.83W
12/29/2019 M50 MPH THOMAS KS MESONET
MESONET STATION FW0981 REXFORD.
&&High Wind, Cheyenne County
- When
- December 29, 2:25 PM MST
- Where
- Cheyenne County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.828, -102.603 (the zone’s center; the record gives no point)
A gust to 60 mph was measured by the UP723 mesonet station approximately 4 miles east of Firstview, Colorado.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Tennessee, December 29, 20191 death · $28,000 · 11 events
- Tornado and Flash Flood in Alabama, December 29 to 30, 20191 death · 2 injured · $400 · EF0 · 7 events
- Tornadoes and Damaging Winds in Mississippi, December 29, 2019$318,000 · EF1 · 14 events
- Winter Weather in Vermont, December 29 to 30, 2019$160,000 · 16 events
- Winter Storm and Winter Weather in New York, December 29 to 30, 2019$175,000 · 9 events
- Winter Storm in Michigan, December 29 to 30, 2019$95,000 · 3 events
- Ice Storm and Winter Storm in New York, December 29 to 31, 201927 events
- Flooding and Damaging Wind in Kentucky, December 29 to 30, 2019$18,000 · 50 kt wind · 9 events
- Blizzard in South Dakota, December 29, 201914 events
- Blizzard in North Dakota, December 29 to 30, 201912 events
- High Surf in Hawaii, December 29 to 31, 201912 events
- Winter Storm in Maine, December 29 to 31, 201911 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 870176.